MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® TROCH NAIL, Ø10MMX20CMX125°; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO® TROCH NAIL, Ø10MMX20CMX125°; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO® TROCH NAIL, Ø10MMX20CMX125°
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 5/5/2023, it was reported by a sales representative via email that a 1030-200 trochanteric nail broke about six weeks after being implanted.The surgeon performed a revision surgery and had the trochanteric nail removed.Additional information received on 5/5/2023: per the sales representative, on (b)(6) 2022, the patient underwent surgery in which a 100mm lag screw, a 5.0mm by 38mm distal screw, and a 1030-200 trochanteric nail were implanted.At the time, the case was completed successfully without any issues.Six months later, the 1030-200 trochanteric nail broke, and the patient undergoes revision surgery on (b)(6) 2023 to have everything removed.The revision surgery was completed with a long nail.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged 1030-200, serial number (b)(6), was received for investigation.No functional test for the trochanteric nail that arrived broken in half for evaluation.The returned trochanteric nail was visually inspected.It was noted that the device was broken into two pieces at the proximal end of the second hole diameter.The more in-depth visual evaluation found that the slot lost geometry; it was damaged.Damaged was also observed on hex threaded for matting parts.It was observed that a piece of material was obstructing the inside diameter hole that pass through the entire part.The visual inspection also noted severe signs of wear on the device and many scratches and dents throughout the nail body.The most likely cause of the reported failure is a patient-specific event.

Brand Name
GALILEO® TROCH NAIL, Ø10MMX20CMX125°
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17029843
Report Number1220246-2023-06808
Device Sequence Number6973507
Product Code HSB
UDI-Device Identifier00848665014631
UDI-Public00848665014631
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K021008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® TROCH NAIL, Ø10MMX20CMX125°
Device Catalogue Number1030-200
Device Lot Number212801
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown